May 25, 2002
When stopping sustiva for a treatment interuption, is there a "safest" way to do it?I've heard stop it anywhere from 24 hours before the other two up to a week.I've asked my doctor, my pharmacists etc and gotten different responses. Also, if going from sustiva to viramune(undectable at the time as always) could you wait 24 hours before starting the lead in on the viramune to minimize rash?
Response from Dr. Young
When my patients discontinue efavirenz-containing regimens, I typically recommend stopping the efavirenz first, a day before the other medications.
As for switching from efavirenz to nevirapine; I'd want to start the nevirapine on the same day as the efavirenz was discontinued. This way there is always full doses of all medications on board simulatanously. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Rash After Receptive Anal Sex Sign Of HIV AIDS
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can Condoms Cause Allergies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.